Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Quick starting combined pill - effect on periods?

(2 Posts)
NotJimbo Sat 16-Apr-16 00:05:40

I'm due to collect a prescription for combined pill, after a long break from hormonal contraceptives. My main aim in taking these again is for predictability and control of periods, I often travel, work long shifts etc. so an irregular cycle was proving troublesome.

If I start taking the pills at, say 22 of a 28-ish day cycle, would that prevent the period that was due from happening, and push it out til the end of the first packet? Would there be a risk of breakthrough bleeding?

I have some Utovlan that I could use to delay the next period then start on the combined pill after that, I work in a fairly male-orientated field and I'm due to travel, the place I've to visit doesn't even have women's toilets blush, to be fair the mens arrangements are also far from ideal.

OddSocksHighHeels Sat 16-Apr-16 14:23:34

Yes it should stop that period and push it back until you finish the first pack - I've done it before and been fine. They advise starting on the first day of your period because that way you're protected from pregnancy right away rather than because of the effect on your cycle.

It hasn't ever caused breakthrough bleeding for me and neither has running a few packs together so you should be fine.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now